MAUDE Adverse Event Report: K2M, INC. AN LORDOTIC SPREADER; SIZE 24X6 MM, 6; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. AN LORDOTIC SPREADER; SIZE 24X6 MM, 6; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5203-90109
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the tip of an aleutian an lordotic spreader disengaged during use.The procedure was successfully completed without delay and there was no adverse consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
G3: aware date has been corrected from (b)(6)2020 to (b)(6) 2020.
 
Additional Manufacturer Narrative
Visual analysis of the returned device showed that the distal tip of the spreader was disengaged from the main body.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.  complaint history was reviewed and no similar complaints for this lot were identified.  a non-conformance was initiated to investigate the root cause associated with this failure mode.The resulting investigation determined that the spreaders require single-piece construction per their drawings; however, the supplier manufactured the instruments as two-pieces (tip and shaft), welded together.  an urgent medical device recall letter was sent on (b)(6) 2020 to the affected customers, notifying them of the issue, with instructions pertaining to the removal and return of the product to stryker.The event captured in this report occurred (b)(6) 2020, prior to execution of the recall.The event was reported to stryker on (b)(6) 2020.
 
Event or Problem Description

Brand Name
AN LORDOTIC SPREADER; SIZE 24X6 MM, 6
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10340954
Report Number3004774118-2020-00155
Device Sequence Number11699601
Product Code LXH
UDI-Device Identifier10888857108226
UDI-Public10888857108226
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5203-90109
Device Lot NumberFKWW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer07/15/2020
09/28/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/07/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3004774118-4/9/20-001-R
Patient Sequence Number1